Nebraska, 2005

Hail in Nebraska, June 15, 2005

June 15, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 15, 1:05 PM MST, 7 hours 59 minutes earlier.

Area forecast discussion, Jun 15, 1:05 PM MST, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT WED JUN 15 2005

.SHORT TERM...UPPER RIDGE WILL REBUILD OVER THE CWA TONIGHT AS A
SHORT WAVE INDUCES AN MCS OVER CENTRAL NEBRASKA.  UPPER RIDGE WILL
REMAIN CENTERED OVER THE FORECAST AREA THURSDAY AND A SHORTWAVE WILL
MOVE INTO THE WESTERN PORTION OF THE CWA IN THE AFTERNOON.  LOW
LEVEL MOISTURE WILL BE LIMITED TONIGHT AND THURSDAY...BUT MID LEVEL
MOISTURE WILL REMAIN OVER THE AREA.  LIS WILL BE FROM -3 TO -5 IN
THE NEBRASKA PANHANDLE THIS EVENING...WITH CAPE VALUES OVER 1000
J/KG.  THETA E RIDGE AXIS WILL BE ALONG THE WY/NEB AT 00Z THIS
EVENING.  WILL MENTION A CHANCE OF THUNDERSTORMS THIS EVENING...WITH
SOME STORMS BECOMING SEVERE IN THE NEBRASKA PANHANDLE...ESPECIALLY
ACROSS THE SOUTHERN HALF.  BY MIDNIGHT...SHOWERS SHOULD LINGER
ACROSS THE EASTER PORTION OF THE NEBRASKA PANHANDLE...WHILE
CONDITIONS IMPROVE ACROSS THE REST OF THE AREA.  THURSDAY LOOKS LIKE
A REPEAT OF TODAY...AND LIS WILL BE FORM -4 TO -6 EAST OF THE
LARAMIE RANGE WITH CAPE VALUES OVER 2000 J/KG.  BELIEVE ANOTHER
ROUND OF SEVERE WEATHER WILL BE LIKELY EAST OF THE LARAMIE RANGE
THURSDAY AFTERNOON.  HIGH TEMPERATURES WILL BE FROM 5 TO 10 DEGREES
ABOVE NORMAL.  WITH THE SATURATING RAINS OF THE PAST COUPLE OF
WEEKS...WILL HAVE TO WATCH THE STRONGER THUNDERSTORMS FOR THE
POSSIBILITY OF FLASH FLOODING...ESPECIALLY ACROSS THE SOUTHEAST
PORTION OF THE CWA.

.LONG TERM...FOR THURSDAY NIGHT THROUGH SATURDAY...ANY SHOWER AND
THUNDERSTORM ACTIVITY WHICH DEVELOPS THURSDAY EVENING WILL DECAY
QUICKLY AND MOVE OUT OF THE AREA BY MIDNIGHT.  DEEP SOUTHWEST FLOW
CONTINUES WITH WEST COAST CUTOFF CONTINUING TO MIGRATE SOUTH ALONG
THE OREGON COAST.  KEPT LOW POPS IN FOR FRIDAY AFTERNOON BUT MAINLY
OVER THE MTNS.  SATURDAY WILL BE DRY DUE TO MID LEVEL
WARMING/SUBSIDENCE WHICH PLACES CAP OVER LOWER ATMOSPHERE.  TEMPS
AROUND 5 TO 10 DEGREES ABOVE NORMAL FRIDAY AND SATURDAY.

FOR SUNDAY THROUGH WEDNESDAY...RIDGE AXIS ALOFT WILL EXTEND FROM THE
SOUTHERN HIGH PLAINS TO THE GREAT LAKES SUNDAY THROUGH TUESDAY.
DURING THE SAME TIME AN UPPER LEVEL TROUGH WILL BE ALONG THE WEST
COAST.  IN BETWEEN...THE CWA WILL BE IN SOUTHWEST WIND FLOW ALOFT.
ON TUESDAY AND WEDNESDAY A PORTION OF ENERGY FROM THE SOUTHERN PART
OF THE UPPER LEVEL TROUGH WILL LIFT AND FILL AS IT MOVES MAINLY TO
THE NORTH OF THE CWA.  THE MODELS ARE FAIRLY SIMILAR NOW...WITH ALL
MODELS TRENDING FURTHER WEST AND SLOWER WITH THE UPSTREAM UPPER
LEVEL TROUGH.  IN ADDITION ALL MODELS HAVE HIGHER HEIGHTS ALOFT OVER
THE CWA THROUGH THE MID PART OF NEXT WEEK.  RESULTING SURFACE
TEMPERATURES WILL BE ABOVE NORMAL FOR THIS PORTION OF THE FORECAST.
AS FAR AS THUNDERSTORM ACTIVITY GOES...MUCH OF IT WILL DEPEND ON THE
LOCATION OF THE SURFACE BOUNDARIES.  AT THIS TIME IT APPEARS THAT A
STATIONARY FRONT WILL BE OVER CENTRAL OR NORTHERN WYOMING AND THEN
BACK INTO THE GREAT BASIN...ALMOST PARALLELING THE FLOW ALOFT.  WAVES
DEVELOP ON THE FRONT AT TIMES FOR SUNDAY THROUGH WEDNESDAY.  A
SURFACE LOW PRESSURE TROUGH WILL EXTEND INTO WESTERN NEBRASKA...WITH
THE BOUNDARY LAYER MOIST AND UNSTABLE AHEAD OF THE FEATURE.  MODELS
FOR THE MOST PART KEEP THE BOUNDARY TO THE EAST OF THE CWA SO WILL
KEEP THE DRY FORECAST GOING FOR NOW FOR SUNDAY THROUGH WEDNESDAY.
SUNDAY AND MONDAY LOOK TO BETTER DAYS FOR ANY THUNDERSTORMS IN THE
EAST PART OF THE CWA. BUT EVEN IF THERE IS SOME ACTIVITY THE WARM
TEMPERATURES ALOFT SHOULD KEEP COVERAGE BELOW THAT OF CLIMATOLOGY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

KMD/DEMKO/WEILAND
Hazardous weather outlook, Jun 15, 8:45 AM MST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
945 AM MDT WED JUN 15 2005

NEZ001>003-019>021-054-055-WYZ059-060-067>070-161130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
945 AM MDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL SPREAD ONTO THE PLAINS OF SOUTHEAST WYOMING
THIS AFTERNOON AND MOVE EAST INTO THE WESTERN NEBRASKA PANHANDLE
BY EVENING. LOCALIZED HEAVY RAIN IS POSSIBLE WITH ANY STORMS THAT
DEVELOP. SOME OF THE STORMS MAY BECOME SEVERE WITH WIND GUSTS GREATER
THAN 60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP BOTH
THURSDAY AND FRIDAY. A FEW OF THE STORMS MAY BE STRONG AGAIN
THURSDAY AFTERNOON OR EVENING. MAINLY DRY WEATHER IS EXPECTED
SATURDAY THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

WYZ061>066-161130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
945 AM MDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE BY
EARLY AFTERNOON...THEN MOVE OFF TO THE EAST BY LATE AFTERNOON.
THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT HEAVY
RAIN...LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH
ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL DEVELOP IN AND NEAR THE MOUNTAINS OF
SOUTHEAST WYOMING EACH AFTERNOON FROM THURSDAY THROUGH SUNDAY.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...HOWEVER STORMS
MAY PRODUCE LOCALIZED HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STARK/KMD

In the hours before

Local storm report, Jun 15, 3:09 PM MST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT WED JUN 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TORNADO          3 N POTTER              41.26N 103.31W
06/15/2005  F0               CHEYENNE           NE   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED

&&

JCD
Local storm report, Jun 15, 4:51 PM MST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT WED JUN 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             6 S POTTER              41.13N 103.31W
06/15/2005  0.75 INCH        CHEYENNE           NE   PUBLIC

&&

JCD

The radar

The Rapid City radar (KUDX), 144 km away, was scanning. The volume nearest the first event began at 04:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dawes

When
June 15, 9:04 PM MST to 9:08 PM MST
Where
Dawes County, Chadron
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.833, -103.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453597.